Hail, Osage
- When
- August 26, 7:35 PM CST
- Where
- Osage County, 0.26 mi SW of Pawhuska
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.667, -96.333
Thunderstorms developed into eastern Oklahoma during the evening of the 26th, as a cold front approached the region. The strongest storms produced damaging wind and large hail up to ping pong ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed into eastern Oklahoma during the evening of the 26th, as a cold front approached the region. The strongest storms produced damaging wind and large hail up to ping pong ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 5:27 PM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Mon Aug 26 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions are set to worsen over the next couple of hours
as thunderstorms develop in the vicinity of an advancing cold
front and spread to the east-southeast across the area. The
current VFR conditions will give way to MVFR to even IFR
conditions in thunderstorm areas through the overnight hours.
Conditions will improve at all area TAF sites on Tuesday morning
with VFR conditions returning.
&&
.PREV DISCUSSION... /Issued 414 PM CDT Mon Aug 26 2019/
DISCUSSION...
Hot and humid conditions will continue the next few hours, with
many places seeing heat index values in the 105 to 115 degree
range until sunset. The heat headlines will remain as is with
this issuance. Heat relief is on the way however in the form of a
cold front that extends from northern Missouri into northwest
Oklahoma at this time. This front will move south across the area
overnight, with numerous showers and thunderstorms developing in
its vicinity.
Initial storm development is likely to occur by 7 pm near the
northwest border of our forecast area, with eventual development
into a linear complex that will move southeast across much of the
area overnight. Large hail and damaging winds will be possible
with the initial storms, along with a low, but non-zero, tornado
risk. Damaging winds will become the main severe weather threat by
later in the evening as the storms organize into a line and surge
southeast.
Low shower and thunderstorm chances will continue Tuesday into
Wednesday across southern parts of the forecast area, with cooler
and much drier air to the north. Shower and thunderstorm chances
will return by Friday night into the weekend as another frontal
boundary pushes into the area.
Made some adjustments to the National Blend of Models pops the
next few days and also adjusted the blended high temperatures up
a bit in some places.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>056-059>061-064>067-070>072-076.
Heat Advisory until 8 PM CDT this evening for OKZ049-053-057-058-
062-063-068-069-073>075.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....10Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
705 PM CDT Mon Aug 26 2019
OKZ054-270045-
Osage OK-
705 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
745 PM CDT...
At 705 PM CDT, a strong thunderstorm was located near Grainola,
moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
Pearsonia...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3697 9638 3671 9648 3684 9676 3685 9675
3698 9669
TIME...MOT...LOC 0005Z 287DEG 13KT 3691 9668Special Weather Statement National Weather Service Tulsa OK 801 PM CDT Mon Aug 26 2019 OKZ054-270145- Osage OK- 801 PM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 845 PM CDT... At 800 PM CDT, a strong thunderstorm was located 3 miles southeast of Pearsonia, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Barnsdall... Osage Hills State Park... Pearsonia... Okesa... Sunset Lake... Pershing... Nelagoney... Tallant... A Severe Thunderstorm Watch remains in effect until midnight CDT for northeastern Oklahoma. LAT...LON 3673 9652 3688 9642 3678 9604 3650 9621 TIME...MOT...LOC 0100Z 293DEG 13KT 3676 9641
The Tulsa radar (KINX), 88 km away, was scanning. The volume nearest the first event began at 01:35 UTC.
22 thunderstorm wind, 3 hail. Local standard time, as filed.
Thunderstorm wind gusts were measured to 62 mph.
Thunderstorm wind gusts were measured to 70 mph.
Strong thunderstorm wind blew down a tree onto a home.
Strong thunderstorm wind blew down trees.
Strong thunderstorm wind blew down trees, some of which fell onto homes.
Strong thunderstorm wind snapped large tree limbs, and blew down power lines.
Strong thunderstorm wind blew down a power pole.
Strong thunderstorm wind snapped large tree limbs, and rolled a camper trailer.
The Oklahoma Mesonet station north of Pryor measured 58 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down power poles onto Highway 28.
Strong thunderstorm wind blew down trees north and west of Adair.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind snapped numerous large tree limbs at the Diamond Head Resort.
Strong thunderstorm wind blew down trees at the Heritage Hills Golf Course, on the west side of Claremore.
Strong thunderstorm wind blew down a tree in the city park.
Strong thunderstorm wind blew down large trees on Highway 59 near Sallisaw.
Strong thunderstorm wind uprooted a tree onto a house.
Thunderstorm wind gusts were estimated to 65 mph between Vian and Sallisaw.
Strong thunderstorm wind blew down trees in Spiro.
Strong thunderstorm wind snapped numerous large tree limbs, and blew down power lines.
Strong thunderstorm wind blew down a tree onto a house.
Strong thunderstorm wind blew down a tree onto a vehicle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850539, 850541, 850543, 850544, 850547, 850552, 850554, 850564, 850566, 850569, 850572, 850573, 850599, 850604, 850610, 850628, 850631, 850633, 850634, 850635, 850638, 850639, 850641, 850644, 850647.